MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS
Model Number 1340
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that review of the log files revealed a loss of power to the power module on (b)(6) 2025 was identified.The power module backup battery supported the system as intended during this time.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a loss of external power to the power module (serial number unknown) was confirmed via log file analysis.The submitted log files contained relevant data from the reported event date of 02sep2025.The data reviewed captured the bus and relative state of charge (rsoc) voltages dropping to approximately 12v, which is consistent with the power module being powered by its internal backup battery.The backup battery supported the system as intended.There was no interruption to pump function due to the loss of external power.The power module was not returned for analysis.Provided information indicated that the patient intentionally disconnected their controller from external power.The root cause of the reported event was determined to be user error.The device history records unable to be reviewed due to the serial number of the power module being unknown.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu), and the heartmate 3 patient handbook are currently available.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Section 7 of the ifu entitled ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms, including no external power alarms.Heartmate 3 patient handbook section 2 entitled ¿how your heart pump works¿ states that the 11v li-ion backup battery inside the system controller can provide enough power to run the pump for at least 15 minutes if the main power source is disconnected.Section 3 of the patient handbook and the ifu, ¿powering the system¿, describes the various ways to power the heartmate 3 lvas.These sections explain how to properly switch between power sources.This section also instructs the user to transfer from the power module (pm) to another power source should there be a power failure.The system controller¿s backup battery will temporarily support the pump while transferring.The patient handbook and ifu caution users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® POWER MODULE (N/A)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23910540
Report Number2916596-2025-07999
Device Sequence Number15943759
Product Code DSQ
UDI-Device Identifier00813024010654
UDI-Public(01)00813024010654
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1340
Device Catalogue Number1340
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age30 YR
Patient SexMale
Patient Weight108 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American